Alert archive / West Virginia / Wind Advisories in 2019
Wind Advisory 9, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Oct 16, 2019, 2:40 AM EDT for Pocahontas County, Randolph County, West Virginia. It took effect at Oct 16, 2019, 8:00 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2019, 2:40 AM EDT (06:40 UTC)
- In effect from
- Oct 16, 2019, 8:00 PM EDT
- Expired
- Oct 17, 2019, 2:00 PM EDT
- In force
- 18 hr
- Issued by
- NWS Charleston, WV
Counties Pocahontas County, WV, Randolph County, WV
The radar
The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 6.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
330 WWUS71 KRLX 160640 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 240 AM EDT Wed Oct 16 2019 WVZ523-524-526-161445- /O.NEW.KRLX.WI.Y.0009.191017T0000Z-191017T1800Z/ Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph- Including the cities of Snowshoe, Marlinton, and Harman 240 AM EDT Wed Oct 16 2019 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 PM EDT THURSDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 to 50 mph expected. * WHERE...Northwest Pocahontas, Southeast Pocahontas and Southeast Randolph Counties. * WHEN...From 8 PM this evening to 2 PM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Highest winds will occur along the ridgetops. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
5 follow-up statements
056 WWUS71 KRLX 161407 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1007 AM EDT Wed Oct 16 2019 WVZ523-524-526-170100- /O.CON.KRLX.WI.Y.0009.191017T0000Z-191017T1800Z/ Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph- Including the cities of Snowshoe, Marlinton, and Harman 1007 AM EDT Wed Oct 16 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM EDT THIS EVENING TO 2 PM EDT THURSDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 to 50 mph expected. * WHERE...Northwest Pocahontas, Southeast Pocahontas and Southeast Randolph Counties. * WHEN...From 8 PM EDT this evening to 2 PM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Highest winds will occur along the ridgetops. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
047 WWUS71 KRLX 170204 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1004 PM EDT Wed Oct 16 2019 WVZ523-524-526-171015- /O.CON.KRLX.WI.Y.0009.000000T0000Z-191017T1800Z/ Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph- Including the cities of Snowshoe, Marlinton, and Harman 1004 PM EDT Wed Oct 16 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THURSDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 to 50 mph expected. * WHERE...Northwest Pocahontas, Southeast Pocahontas and Southeast Randolph Counties. * WHEN...Ongoing, until 2 PM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Highest winds will occur along the ridgetops. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TRM
133 WWUS71 KRLX 170822 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 422 AM EDT Thu Oct 17 2019 WVZ523-524-526-171630- /O.CON.KRLX.WI.Y.0009.000000T0000Z-191017T1800Z/ Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph- Including the cities of Snowshoe, Marlinton, and Harman 422 AM EDT Thu Oct 17 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 to 50 mph expected. * WHERE...Northwest Pocahontas, Southeast Pocahontas and Southeast Randolph Counties. * WHEN...Through 2 PM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Highest winds will occur along the ridgetops. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
115 WWUS71 KRLX 171612 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1212 PM EDT Thu Oct 17 2019 WVZ523-524-526-171800- /O.CON.KRLX.WI.Y.0009.000000T0000Z-191017T1800Z/ Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph- Including the cities of Snowshoe, Marlinton, and Harman 1212 PM EDT Thu Oct 17 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Northwest Pocahontas, Southeast Pocahontas and Southeast Randolph Counties. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Highest winds will occur along the ridgetops. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
379 WWUS71 KRLX 171734 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 134 PM EDT Thu Oct 17 2019 WVZ523-524-526-171845- /O.EXP.KRLX.WI.Y.0009.000000T0000Z-191017T1800Z/ Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph- Including the cities of Snowshoe, Marlinton, and Harman 134 PM EDT Thu Oct 17 2019 ...WIND ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON... Winds have fallen below advisory thresholds and the wind advisory will be allowed to expire. Gusty winds will continue to slowly taper off through late this afternoon. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Oct 16, 2:03 AM EDT, 37 minutes earlier.
Area forecast discussion, Oct 16, 2:03 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 203 AM EDT Wed Oct 16 2019 .SYNOPSIS... Cold front crosses late tonight/Wednesday. High pressure for the end of the work week and into the weekend. Another system late in weekend. && .NEAR TERM /THROUGH TODAY/... As of 1040 PM Tuesday... Temperatures are dropping quicker than anticipated this evening so blended in latest hi-res mode guidance to best grasp this trend for the overnight period. As of 730 PM Tuesday... Tweaked sky conditions for late this evening to accommodate increasing mid and high level clouds from the west. The rest of the forecast remains on track. As of 100 PM Tuesday... High pressure is slowly losing its grip on the region this afternoon as winds begin shifting around to the south on the back edge of the high. These southerly winds will begin pushing moisture and clouds in late today and tonight, with a cold front moving its way across Ohio and Kentucky. Most models show some showers popping up overnight ahead of this front in the middle Ohio River Valley, so included an isolated shower mention after midnight. The cold front will reach the Ohio River around 12Z. It looks like there could be enough dynamics with the front to get a rumble of thunder or two. The cold front will quickly continue its march eastward, making it through the mountains by late morning. Strong cold air advection will push in behind the front, with gusty NW winds expected. 850 mb temperatures crash quickly, with below 0C values by mid to late afternoon. Keeping this in mind, high temperatures for Wednesday will occur early, ahead of the front, with steady or slowly falling temperatures late morning through the afternoon. Expect a fair amount of low stratus sticking around behind the front. && .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... As of 200 PM Tuesday... Lingering northwest flow behind Wednesday's cold front will drive upslope type precipitation Wednesday night into Thursday. The NAM even tries to linger it through much of Thursday night across the northern mountainous counties of WV. GFS and ECMWF nose high pressure in from the west faster and taper off lingering upslope precipitation by midday Thursday. Regardless, temperatures look to be cold enough for this to be rain/snow, or even just snow across the higher ridges Wednesday night and Thursday. Ended up with some light accumulations (up to around an inch) above roughly 3500 feet. Expect another dose of frost/freeze Thursday and Friday mornings where clouds clear allowing ideal radiational cooling. && .LONG TERM /FRIDAY THROUGH TUESDAY/... As of 200 PM Tuesday... High pressure crosses the forecast area Friday lingering into the weekend. Models struggling a bit with the pattern for the second half of the weekend into next week. Stuck with a consensus blend with fairly low confidence on overall pattern. This keeps a chance of showers around from late Sunday through Monday. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... As of 158 AM Wednesday... A low pressure system in the Great Lakes is pushing a strong cold front across the Ohio Valley this morning. Ahead of this feature, an area of showers and thunderstorms are moving to the ENE in Kentucky and Ohio. As the cold front continues to push eastward, precipitation will increase in coverage across the region from west to east. While some thunderstorms will be possible across western terminals, thunderstorm activity should be on a gradual weakening trend as it approaches. Regardless, a fairly solid shield of rain moving through the area overnight into Wednesday morning will allow flight conditions to deteriorate as ceilings lower with the moistening atmosphere. Expect widespread MVFR ceilings to move across the region by around 12Z this morning, but some IFR cigs will also be possible. In addition, vsby reductions due to pockets of moderate to heavy rainfall will also cause periods of MVFR/IFR conditions through Wednesday morning. by the afternoon, drier air will begin building into the west as high pressure builds into the area and the cold front pushes east of the region. Thus, most of the precipitation should exit the area after 21Z in the late afternoon, but precipitation linger longer at EKN as upslope precipitation develops. Winds will quickly shift to the NW behind the frontal passage with gusts around 20-25 kts in the lowlands and possibly up to 40 kts in the mountains. Low clouds will also be in place across the region the entire day, with cigs mainly VFR but some MVFR periods will be possible. Finally, despite drier air building into the area Wednesday night, low level moisture will remain tough which will keep continued low stratus across the region. Greatest flight restrictions will be in the mountains where MVFR/IFR conditions are possible with low clouds and upslope precipitation through the end of the TAF period. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z THURSDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing of category changes may vary late tonight and Wednesday. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE WED 10/16/19 UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 EDT 1HRLY 02 03 04 05 06 07 08 09 10 11 12 13 CRW CONSISTENCY H H H H H H H M M H M M HTS CONSISTENCY H H H H L H H H M M H H BKW CONSISTENCY H H H H H H H M H H M H EKN CONSISTENCY H H H H H H H M M M M M PKB CONSISTENCY H H H H H H H M H M M M CKB CONSISTENCY H H H H H H H L M H H H AFTER 06Z THURSDAY... IFR conditions are possible in rain/drizzle, fog and/or low stratus Wednesday into Thursday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...MZ NEAR TERM...MZ/MEK SHORT TERM...MZ LONG TERM...MZ AVIATION...RG
Hazardous weather outlook, Oct 15, 3:11 AM EDT, 23 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 311 AM EDT Tue Oct 15 2019 VAZ003-004-WVZ032>034-039-040-515>526-160715- Dickenson-Buchanan-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 311 AM EDT Tue Oct 15 2019 This Hazardous Weather Outlook is for southwest Virginia, and portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Frost might form in the valleys Thursday night and Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>031- 160715- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison- 311 AM EDT Tue Oct 15 2019 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in West Virginia, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.